JavaScript is not enabled!...Please enable javascript in your browser

جافا سكريبت غير ممكن! ... الرجاء تفعيل الجافا سكريبت في متصفحك.

random
NEW
Home

Poisoning: First aid /Conditions/Prevention

 Poisoning: First aid

Poisoning: First aid


Poisoning is injury or death caused by swallowing, inhaling, touching, or injecting various substances. Many substances can be poisonous only in higher concentrations or doses. And even some cleaners can be dangerous. If ingested, only small amounts of drugs and chemicals are safe for children.

If someone is poisoned, the best way to treat them depends on the type of poison they have been exposed to.

  • The person's symptoms
  • The person's age
  • What kind of substance poisoned you? Did you know what it was?

If you are worried about possible poisoning, call Poison Help at 800-222-1222 in the United States or your regional poison control center. Poison control centers can provide excellent information about poisoning and may tell you that in-home observation is all that's needed.

When to suspect poisoning

Poisoning can cause similar signs and symptoms to other conditions such as seizure, alcohol intoxication, stroke, and an insulin reaction. Signs and symptoms of poisoning may include:

  • If there are burns or redness around the mouth and lips, it might mean that you have a cold.
  • If someone's breath smells like chemicals, they might have been drinking or using gasoline or paint thinner.
  • Vomiting
  • trouble breathing
  • Drowsiness
  • Confusion or other altered mental status

If you think someone may have been poisoned, be on the lookout for clues such as empty pill bottles or packages that were scattered with pills, burns on the person or nearby objects, or a child who is acting strange. Consider the possibility that he or she may have applied a patch containing medication or swallowed a button battery.

When to call for help

If you see someone who is in trouble, don't wait--call 911 or your local emergency number immediately.

  • When someone is sleepy or unconscious, they are not able to think or act normally.
  • If you are having difficulty breathing or your breathing has stopped, you should call for help.
  • Uncontrollably restless or agitated
  • Having seizures
  • People who overdose on medications or any other substance often have larger amounts of the substances taken together, as well as alcohol.

If you experience any of the following symptoms, call Poison Help at 800-222-1222 in the United States or your regional poison control center: Nausea, vomiting, diarrhea, abdominal pain, jaundice, dark urine, clay-colored stools, mental confusion.

  • The person is stable and has no symptoms
  • The person is going to be taken to the local hospital.

When you are asked to describe the person's symptoms, be prepared to mention their age, weight, other medications they're taking, and any information you have about the poison. Try to determine how much of the poison was ingested and when it was last exposed. If possible, have documentation on hand about the poison such as a pill bottle or medication package. When you are unsure about the contents of a container, be sure to consult the label. You can contact poison control center for help if needed.

What to do while waiting for help

Do the following until help arrives:

  • Swallowed poison.If you think someone has been poisoned, remove anything that is still in their mouth. If it is a household cleaner or another chemical, look for the label and follow the instructions for accidental poisoning.
  • Poison on the skin can be dangerous.Wash your skin with soap and water for 15 to 20 minutes. Then, wash your hands carefully to avoid getting any of the contaminated material on your skin.
  • Poison in the eye.If someone has a eye injury, you should flush it with cool or lukewarm water for 20 minutes to help the person get help.
  • Inhaled poison.Take the person outside as soon as possible.
  • If someone vomits, turn their head to the side to prevent them from choking.
  • If the person does not show any signs of life, such as moving breathing or coughing, begin CPR (cardiopulmonary resuscitation).
  • If you need help dealing with a poisonous situation, call Poison Help at 800-222-1222 in the US or your regional poison control. They will provide additional instructions.
  • Send any information about the poison with the ambulance team. This might include boxes or packages with labels that list the poison's ingredients, as well as anyone else who was exposed to it.

Caution

  • Syrup of ipecac. Do not give syrup of ipecac or do anything to cause vomiting. Expert groups, including the American Association of Poison Control Centers and the American Academy of Pediatrics, no longer recommend using ipecac in children or adults who have taken pills or other potentially poisonous substances. There is no harm in trying to induce vomiting if it does not work. There is good evidence that shows its effectiveness, and often it can do more harm than good.

    If you still have old bottles of syrup of ipecac in your home, be sure to throw them away. Ipecac is a poisonous substance that can be harmful if ingested.

  • Button batteries.Batteries used in watches and other electronics can be dangerous to small children. If a battery is stuck in a child's esophagus, it can cause severe burns in as little as 2 hours.

    If you think a child has swallowed a battery, take them to the hospital for an X-ray. If the battery is in the esophagus, it will have to be removed. If it's in the stomach, it's usually safe to let it pass through.The intestines are in the stomach.

  • Medicated patches.If you think a child has access to medicated patches, carefully inspect the child's skin and remove any that are attached. Also look for patches on the roof of the mouth where they can get stuck if the child sucks on them.
Poisoning: First aid /Conditions/Prevention

usa-good- clinic

Comments
    No comments
    Post a Comment
      NameEmailMessage